Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 150, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 1998, 6:12 PM EDT for Madison County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1998, 6:12 PM EDT (22:12 UTC)
- Expired
- Jun 27, 1998, 7:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Madison County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933 WUUS1 KTLH 272213 RRA SVRTLH FLC079-272300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 612 PM EDT SAT JUN 27 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN NORTHERN FLORIDA * UNTIL 700 PM EDT * AT 608 PM EDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM SOUTHEAST OF MADISON MOVING WEST AT 10 MPH. * THIS STORM WILL AFFECT MOST OF MADISON COUNTY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:30 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 27, 5:30 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 PM EDT SAT JUN 27 1998 QUICK UPDATE TO ZONE PACKAGE TO UP POPS OVER EASTERN BIG BEND WHERE SCATTERED THUNDERSTORMS REIGN. ISOLATED POPS ELSEWHERE. 4
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:56 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.